Complex Analysis and Operator Theory

, Volume 13, Issue 3, pp 1161–1175 | Cite as

Extension of Saturation Theorems for the Sampling Kantorovich Operators

  • Benedetta Bartoccini
  • Danilo CostarelliEmail author
  • Gianluca Vinti


In this paper, we extend the saturation results for the sampling Kantorovich operators proved in a previous paper, to more general settings. In particular, exploiting certain Voronovskaja-formulas for the well-known generalized sampling series, we are able to extend a previous result from the space of \(C^2\)-functions to the space of \(C^1\)-functions. Further, requiring an additional assumption, we are able to reach a saturation result even in the space of the uniformly continuous and bounded functions. In both the above cases, the assumptions required on the kernels, which define the sampling Kantorovich operators, have been weakened with respect to those assumed previously. On this respect, some examples have been discussed at the end of the paper.


Inverse results Sampling Kantorovich series Order of approximation Generalized sampling operators Saturation order 

Mathematics Subject Classification

41A25 41A05 41A30 47A58 



The authors are members of the Gruppo Nazionale per l’Analisi Matematica, la Probabilitá e le loro Applicazioni (GNAMPA) of the Istituto Nazionale di Alta Matematica (INdAM). The authors are partially supported by the “Department of Mathematics and Computer Science” of the University of Perugia (Italy). Moreover, the second author of the paper has been partially supported within the 2017 GNAMPA-INdAM Project “Approssimazione con operatori discreti e problemi di minimo per funzionali del calcolo delle variazioni con applicazioni all’imaging”.


  1. 1.
    Agrawal, P.N., Baxhaku, B.: Degree of approximation for bivariate extension of Chlodowsky-type q-Bernstein–Stancu–Kantorovich operators. Appl. Math. Comput. 306, 56–72 (2017)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Aleskeev, V.G.: Jackson and Jackson–Vallee Poussin-type kernels and their probability applications. Theory Probab. Appl. 41(1), 137–195 (1996)MathSciNetGoogle Scholar
  3. 3.
    Allasia, G., Cavoretto, R., De Rossi, A.: A class of spline functions for landmark-based image registration. Math. Methods Appl. Sci. 35, 923–934 (2012)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Allasia, G., Cavoretto, R., De Rossi, A.: Lobachevsky spline functions and interpolation to scattered data. Comput. Appl. Math. 32, 71–87 (2013)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Angeloni, L., Costarelli, D., Vinti, G.: A characterization of the convergence in variation for the generalized sampling series. Ann. Acad. Sci. Fennicae Math. 43, 755–767 (2018)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Angeloni, L., Costarelli, D., Vinti, G.: A characterization of the absolute continuity in terms of convergence in variation for the sampling Kantorovich operators (2017) (submitted)Google Scholar
  7. 7.
    Angeloni, L., Vinti, G.: Approximation with respect to Goffman–Serrin variation by means of non-convolution type integral operators. Numer. Funct. Anal. Optim. 31, 519–548 (2010)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Angeloni, L., Vinti, G.: Approximation in variation by homothetic operators in multidimensional setting. Differ. Integr. Equ. 26(5–6), 655–674 (2013)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Asdrubali, F., Baldinelli, G., Bianchi, F., Costarelli, D., Rotili, A., Seracini, M., Vinti, G.: Detection of thermal bridges from thermographic images by means of image processing approximation algorithms. Appl. Math. Comput. 317, 160–171 (2018)MathSciNetGoogle Scholar
  10. 10.
    Asdrubali, F., Baldinelli, G., Bianchi, F., Costarelli, D., Evangelisti, L., Rotili, A., Seracini, M., Vinti, G.: A model for the improvement of thermal bridges quantitative assessment by infrared thermography. Appl. Energy 211, 854–864 (2018)Google Scholar
  11. 11.
    Bardaro, C., Butzer, P.L., Stens, R.L., Vinti, G.: Kantorovich-type generalized sampling series in the setting of Orlicz spaces. Sampl. Theory Signal Image Process. 6(1), 29–52 (2007)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Bardaro, C., Karsli, H., Vinti, G.: Nonlinear integral operators with homogeneous kernels: Pointwise approximation theorems. Appl. Anal. 90(3–4), 463–474 (2011)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Bardaro, C., Mantellini, I.: Asymptotic formulae for linear combinations of generalized sampling operators. J. Anal. Appl. 32, 279–298 (2013)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Bezuglaya, L., Katsnelson, V.: The sampling theorem for functions with limited multi-band spectrum I. Zeitschrift für Analysis und ihre Anwendungen 12, 511–534 (1993)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Boccuto, A., Bukhvalov, A.V., Sambucini, A.R.: Inequalities in classical spaces with mixed norms. Positivity 6, 393–411 (2002)MathSciNetzbMATHGoogle Scholar
  16. 16.
    Boccuto, A., Candeloro, D., Sambucini, A.R.: Vitali-type theorems for filter convergence related to Riesz space-valued modulars and applications to stochastic processes. J. Math. Anal. Appl. 419(2), 818–838 (2014)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Brezis, H.: Functional analysis, Sobolev spaces and partial differential equations. Springer, New York (2010)Google Scholar
  18. 18.
    Butzer, P.L., Nessel, R.J.: Fourier analysis and approximation, Vol.1. Pure and Applied Mathematics, 40, Academic Press (1971)Google Scholar
  19. 19.
    Coroianu, L., Gal, S.G.: \(L^p\)- approximation by truncated max-product sampling operators of Kantorovich-type based on Fejer kernel. J. Integr. Equ. Appl. 29(2), 349–364 (2017)zbMATHGoogle Scholar
  20. 20.
    Costarelli, D., Minotti, A.M., Vinti, G.: Approximation of discontinuous signals by sampling Kantorovich series. J. Math. Anal. Appl. 450(2), 1083–1103 (2017)MathSciNetzbMATHGoogle Scholar
  21. 21.
    Costarelli, D., Vinti, G.: Degree of approximation for nonlinear multivariate sampling Kantorovich operators on some functions spaces. Numer. Funct. Anal. Optim. 36(8), 964–990 (2015)MathSciNetzbMATHGoogle Scholar
  22. 22.
    Costarelli, D., Vinti, G.: Approximation by max-product neural network operators of Kantorovich type. Results Math. 69(3), 505–519 (2016)MathSciNetzbMATHGoogle Scholar
  23. 23.
    Costarelli, D., Vinti, G.: Max-product neural network and quasi-interpolation operators activated by sigmoidal functions. J. Approx. Theory 209, 1–22 (2016)MathSciNetzbMATHGoogle Scholar
  24. 24.
    Costarelli, D., Vinti, G.: Pointwise and uniform approximation by multivariate neural network operators of the max-product type. Neural Netw. 81, 81–90 (2016)zbMATHGoogle Scholar
  25. 25.
    Costarelli, D., Vinti, G.: Convergence for a family of neural network operators in Orlicz spaces. Math. Nachr. 290(2–3), 226–235 (2017)MathSciNetzbMATHGoogle Scholar
  26. 26.
    Costarelli, D., Vinti, G.: Convergence results for a family of Kantorovich max-product neural network operators in a multivariate setting. Mathematica Slovaca 67(6), 1469–1480 (2017)MathSciNetzbMATHGoogle Scholar
  27. 27.
    Costarelli, D., Vinti, G.: Saturation classes for max-product neural network operators activated by sigmoidal functions. Results Math. 72(3), 1555–1569 (2017)MathSciNetzbMATHGoogle Scholar
  28. 28.
    Costarelli, D., Vinti, G.: An inverse result of approximation by sampling Kantorovich series. In: Proceedings of the Edinburgh Mathematical Society (2018). arXiv:1801.08695
  29. 29.
    Kivinukk, A., Tamberg, G.: Interpolating generalized Shannon sampling operators, their norms and approximation properties. Samp. Theory Signal Image Process. 8, 77–95 (2009)MathSciNetzbMATHGoogle Scholar
  30. 30.
    Kivinukk, A., Tamberg, G.: On approximation properties of sampling operators by dilated kernels. In: 8th Internatuional in Conference on Sampling Theory and Applications, SampTA 2009, pp. 18-22 (2009)Google Scholar
  31. 31.
    Kolomoitsev, Y.S., Krivoshein, A., Skopina, M.A.: Differential and falsified sampling expansions. J. Fourier Anal. Appl. (2017)
  32. 32.
    Menekse Yilmaz, M., Uysal, G.: Convergence of singular integral operators in weighted Lebesgue spaces. Eur. J. Pure Appl. Math. 10(2), 335–347 (2017)MathSciNetzbMATHGoogle Scholar
  33. 33.
    Nishishiraho, T.: Saturation of bounded linear operators. Tohoku Math. J. 30, 69–81 (1978)MathSciNetzbMATHGoogle Scholar
  34. 34.
    Orlova, O., Tamberg, G.: On approximation properties of generalized Kantorovich-type sampling operators. J. Approxim. Theory 201, 73–86 (2016)MathSciNetzbMATHGoogle Scholar
  35. 35.
    Ravier, R.J., Stichartz, R.S.: Sampling theory with average values on the Sierpinski gasket. Construct. Approx. 44(2), 159–194 (2016)MathSciNetzbMATHGoogle Scholar
  36. 36.
    Ries, S., Stens, R.L.: Approximation by generalized sampling series. In: Constructive Theory of Functions’84, Sofia, pp. 746–756 (1984)Google Scholar
  37. 37.
    Runovski, K., Schmeisser, H.J.: On approximation methods generated by Bochner–Riesz kernels. J. Fourier Anal. Appl. 14(1), 16–38 (2008)MathSciNetzbMATHGoogle Scholar
  38. 38.
    Runovski, K., Schmeisser, H.J.: On families of linear polynomial operators generated by Riesz kernels. Eurasian Math. J. 1(4), 24–139 (2010)MathSciNetzbMATHGoogle Scholar
  39. 39.
    Szabados, J.: Convergence and saturation problems of discrete linear operators. Linear Oper. Approx. I I, 405–419 (1974)MathSciNetzbMATHGoogle Scholar
  40. 40.
    Tamberg, G.: Approximation by generalized Shannon sampling operators generated by band-limited kernels. Proc. Appl. Math. Mech. 8(1), 10937–10940 (2008)MathSciNetzbMATHGoogle Scholar
  41. 41.
    Vinti, G., Zampogni, L.: A General approximation approach for the simultaneous treatment of integral and discrete operators. Adv. Nonlinear Stud. (2017).

Copyright information

© Springer Nature Switzerland AG 2018

Authors and Affiliations

  1. 1.Department of Mathematics and Computer ScienceUniversity of PerugiaPerugiaItaly

Personalised recommendations